Alert archive / Oregon / High Wind Warnings in 2008

High Wind Warning 5, NWS Pendleton, OR

November 12, 2008Umatilla County, Union County, Wallowa County, Oregon; Columbia County, Walla Walla County, Washington

NWS Pendleton, OR issued this high wind warning at Nov 12, 2008, 6:43 AM PST for Umatilla County, Union County, Wallowa County, Oregon; Columbia County, Walla Walla County, Washington. It took effect at Nov 12, 2008, 7:00 AM PST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 12, 2008, 6:43 AM PST (14:43 UTC)
In effect from
Nov 12, 2008, 7:00 AM PST
Expired
Nov 12, 2008, 10:00 PM PST
In force
15 hr
Issued by
NWS Pendleton, OR

Counties Umatilla County, OR, Union County, OR, Wallowa County, OR, Columbia County, WA, Walla Walla County, WA

The radar

The Pendleton radar (KPDT), 63 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 2.7 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2008-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2008-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 437 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
507 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
437 m²/s²
0-3 km storm-relative helicity
608 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 121443
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
643 AM PST WED NOV 12 2008

ORZ502-WAZ030-122245-
/O.NEW.KPDT.HW.W.0005.081112T1500Z-081113T0600Z/
NORTHERN BLUE MOUNTAINS OF OREGON-NORTHWEST BLUE MOUNTAINS-
INCLUDING THE CITIES OF...MEACHAM...TOLLGATE
643 AM PST WED NOV 12 2008

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

A STORM SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST WILL PRODUCE
STRONG WINDS OVER PORTIONS OF THE BLUE MOUNTAINS OF OREGON AND
WASHINGTON THROUGH THIS EVENING. THE WINDS WILL BE FROM THE
SOUTHWEST TO WEST WITH SPEEDS OF 40 TO 50 MPH. WIND GUSTS TO
AROUND 60 MPH CAN ALSO BE EXPECTED. AT THESE WIND SPEEDS...TREES
MAY BE TOPPLED...ESPECIALLY AFTER THE HEAVY RAINFALL RECEIVED
OVERNIGHT.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME
CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

ORZ041-042-044-050-501-504-WAZ024-026>029-501-502-122245-
/O.CON.KPDT.WI.Y.0029.081112T1800Z-081113T0600Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
INCLUDING THE CITIES OF...THE DALLES...DUFUR...MADRAS...MAUPIN...
MORO...ARLINGTON...BOARDMAN...HERMISTON...ENTERPRISE...JOSEPH...
WALLOWA...HEPPNER...PENDLETON...CONDON...FOSSIL...SPRAY...
WHITE SALMON...ELLENSBURG...SUNNYSIDE...YAKIMA...CONNELL...
PROSSER...TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA...
CLE ELUM...EASTON...ROSLYN...NACHES...GOLDENDALE...APPLETON...
TROUT LAKE...BICKLETON
643 AM PST WED NOV 12 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING. 

A STORM SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST WILL PRODUCE
STRONG WINDS ACROSS PORTIONS OF THE REGION THROUGH THIS EVENING.
SOUTHWEST WINDS WILL INCREASE TO BETWEEN 30 AND 39 MPH WITH GUSTS
UP TO 55 MPH. THE STRONGEST WINDS WILL OCCUR OVER THE LOWER
COLUMBIA BASIN. AT THESE WIND SPEEDS...TREES DAMAGED BY DISEASE
MAY HAVE BRANCHES BROKEN OFF AND WITH THE RAINFALL RECEIVED
OVERNIGHT...DISEASED TREES MAY ALSO TOPPLE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

ORZ049-121800-
/O.CON.KPDT.WI.Y.0030.000000T0000Z-081112T1800Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
643 AM PST WED NOV 12 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

SOUTHERLY SUSTAINED WINDS WILL CONTINUE ACROSS THE FAR SOUTHERN
GRANDE RONDE VALLEY...AND RANGE BETWEEN 30 TO 35 MPH WITH GUSTS
PRIMARILY UP TO 45 MPH. THESE WINDS SHOULD GRADUALLY DIMINISH
AFTER 8 AM.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
3 follow-up statements
000 
WWUS76 KPDT 121732
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
932 AM PST WED NOV 12 2008

ORZ502-WAZ030-130145-
/O.CON.KPDT.HW.W.0005.000000T0000Z-081113T0600Z/
NORTHERN BLUE MOUNTAINS OF OREGON-NORTHWEST BLUE MOUNTAINS-
INCLUDING THE CITIES OF...MEACHAM...TOLLGATE
932 AM PST WED NOV 12 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

A STORM SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST WILL PRODUCE
STRONG WINDS OVER PORTIONS OF THE BLUE MOUNTAINS OF OREGON AND
WASHINGTON THROUGH THIS EVENING. THE WINDS WILL BE FROM THE
SOUTHWEST TO WEST WITH SPEEDS OF 40 TO 50 MPH. WIND GUSTS TO
AROUND 60 MPH CAN ALSO BE EXPECTED. AT THESE WIND SPEEDS...TREES
MAY BE TOPPLED...ESPECIALLY AFTER THE HEAVY RAINFALL RECEIVED
OVERNIGHT.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME
CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

ORZ049-122300-
/O.EXT.KPDT.WI.Y.0030.000000T0000Z-081112T2300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
932 AM PST WED NOV 12 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON.

SOUTHERLY SUSTAINED WINDS WILL CONTINUE ACROSS THE FAR SOUTHERN
GRANDE RONDE VALLEY...AND RANGE BETWEEN 30 TO 35 MPH WITH GUSTS
UP TO 45 MPH. THESE WINDS WILL GRADUALLY DIMINISH BY LATE AFTERNOON.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE
FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH.
WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR.
FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

ORZ041-042-044-050-501-504-WAZ024-026>029-501-502-130145-
/O.CON.KPDT.WI.Y.0029.081112T1800Z-081113T0600Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
INCLUDING THE CITIES OF...THE DALLES...DUFUR...MADRAS...MAUPIN...
MORO...ARLINGTON...BOARDMAN...HERMISTON...ENTERPRISE...JOSEPH...
WALLOWA...HEPPNER...PENDLETON...CONDON...FOSSIL...SPRAY...
WHITE SALMON...ELLENSBURG...SUNNYSIDE...YAKIMA...CONNELL...
PROSSER...TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA...
CLE ELUM...EASTON...ROSLYN...NACHES...GOLDENDALE...APPLETON...
TROUT LAKE...BICKLETON
932 AM PST WED NOV 12 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

A STORM SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST WILL PRODUCE
STRONG WINDS ACROSS PORTIONS OF THE REGION THROUGH THIS EVENING.
SOUTHWEST WINDS WILL INCREASE TO BETWEEN 30 AND 39 MPH WITH GUSTS
UP TO 55 MPH. THE STRONGEST WINDS WILL OCCUR OVER THE LOWER
COLUMBIA BASIN. AT THESE WIND SPEEDS...TREES DAMAGED BY DISEASE
MAY HAVE BRANCHES BROKEN OFF AND WITH THE RAINFALL RECEIVED
OVERNIGHT...DISEASED TREES MAY ALSO TOPPLE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 122245
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
245 PM PST WED NOV 12 2008

ORZ049-122345-
/O.EXP.KPDT.WI.Y.0030.000000T0000Z-081112T2300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
245 PM PST WED NOV 12 2008

...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON. 

WINDS HAVE DECREASED ACROSS THE GRANDE RONDE VALLEY. THE WIND
ADVISORY IS NO LONGER IN EFFECT.
 
$$

ORZ502-WAZ030-130600-
/O.CON.KPDT.HW.W.0005.000000T0000Z-081113T0600Z/
NORTHERN BLUE MOUNTAINS OF OREGON-NORTHWEST BLUE MOUNTAINS-
INCLUDING THE CITIES OF...MEACHAM...TOLLGATE
245 PM PST WED NOV 12 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

A STORM SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST WILL PRODUCE
STRONG WINDS OVER PORTIONS OF THE BLUE MOUNTAINS OF OREGON AND
WASHINGTON THROUGH THIS EVENING. THE WINDS WILL BE FROM THE SOUTHWEST
TO WEST WITH SPEEDS OF 40 TO 50 MPH. WIND GUSTS TO AROUND 60 MPH
CAN ALSO BE EXPECTED. AT THESE WIND SPEEDS...TREES MAY BE
TOPPLED...ESPECIALLY AFTER THE HEAVY RAINFALL RECEIVED OVERNIGHT.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME
CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

ORZ041-042-044-050-501-504-WAZ024-026>029-501-502-130600-
/O.CON.KPDT.WI.Y.0029.000000T0000Z-081113T0600Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
INCLUDING THE CITIES OF...THE DALLES...DUFUR...MADRAS...MAUPIN...
MORO...ARLINGTON...BOARDMAN...HERMISTON...ENTERPRISE...JOSEPH...
WALLOWA...HEPPNER...PENDLETON...CONDON...FOSSIL...SPRAY...
WHITE SALMON...ELLENSBURG...SUNNYSIDE...YAKIMA...CONNELL...
PROSSER...TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA...
CLE ELUM...EASTON...ROSLYN...NACHES...GOLDENDALE...APPLETON...
TROUT LAKE...BICKLETON
245 PM PST WED NOV 12 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

A STORM SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST WILL PRODUCE
STRONG WINDS ACROSS PORTIONS OF THE REGION THROUGH THIS EVENING.
SOUTHWEST WINDS WILL INCREASE TO BETWEEN 30 AND 39 MPH WITH GUSTS
UP TO 55 MPH. THE STRONGEST WINDS WILL OCCUR OVER THE LOWER
COLUMBIA BASIN AND NORTH CENTRAL OREGON. AT THESE WIND SPEEDS...TREES
DAMAGED BY DISEASE MAY HAVE BRANCHES BROKEN OFF AND WITH THE
RAINFALL RECEIVED OVERNIGHT...DISEASED TREES MAY ALSO TOPPLE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 130604
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1004 PM PST WED NOV 12 2008

ORZ502-WAZ030-130715-
/O.EXP.KPDT.HW.W.0005.000000T0000Z-081113T0600Z/
NORTHERN BLUE MOUNTAINS OF OREGON-NORTHWEST BLUE MOUNTAINS-
INCLUDING THE CITIES OF...MEACHAM...TOLLGATE
1004 PM PST WED NOV 12 2008

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

PRESSURE GRADIENTS HAVE WEAKENED AND HIGH WINDS ARE NO LONGER
BEING REPORTED NOR ARE EXPECTED FOR THE REST OF THE NIGHT. AS
SUCH THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE AT 10 PM.

$$

ORZ041-042-044-050-501-504-WAZ024-026>029-501-502-130715-
/O.EXP.KPDT.WI.Y.0029.000000T0000Z-081113T0600Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
INCLUDING THE CITIES OF...THE DALLES...DUFUR...MADRAS...MAUPIN...
MORO...ARLINGTON...BOARDMAN...HERMISTON...ENTERPRISE...JOSEPH...
WALLOWA...HEPPNER...PENDLETON...CONDON...FOSSIL...SPRAY...
WHITE SALMON...ELLENSBURG...SUNNYSIDE...YAKIMA...CONNELL...
PROSSER...TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA...
CLE ELUM...EASTON...ROSLYN...NACHES...GOLDENDALE...APPLETON...
TROUT LAKE...BICKLETON
1004 PM PST WED NOV 12 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

PRESSURE GRADIENTS HAVE WEAKENED AND STRONG WINDS ARE NO LONGER
BEING REPORTED NOR ARE EXPECTED FOR THE REST OF THE NIGHT. AS
SUCH THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE AT 10 PM.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this high wind warning went out at Nov 12, 3:27 AM PST, 3 hours 16 minutes earlier.

Area forecast discussion, Nov 12, 3:27 AM PST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
327 AM PST WED NOV 12 2008

UPDATED FOR AVIATION DISCUSSION

.SHORT TERM...TODAY THROUGH THURSDAY...STRONG WESTERLY FLOW TO
CONTINUE THROUGH THIS EVENING...THEN THIS FLOW WILL TURN NORTHWEST
AS AN UPPER RIDGE AMPLIFIES ALONG 130W LATE TONIGHT AND THURSDAY.
MAIN MOISTURE PLUME HAS ALREADY STARTED TO SHOW SIGNS OF SHIFTING
NORTH DUE TO THE FIRST NUDGES OF THE EXPECTED BUILDING RIDGE. STILL
WESTERLY ONSHORE FLOW SHOULD KEEP GOOD CHANCES OF RAIN GOING
TODAY...ESPECIALLY NEAR AND JUST EAST OF THE CASCADE CREST AND ALONG
WEST FACING SLOPES OF THE INTERIOR NORTHWEST MOUNTAINS. BIGGER
PROBLEM TODAY WILL BE WINDS. WINDS AT 4000-6000 FEET ARE RUNNING
40-45 KTS AT THE MOMENT AND MODELS INDICATE THAT THE WINDS AT THIS
LEVEL COULD INCREASE TO 50-60 KTS TODAY. SURFACE GRADIENTS WILL BE
TIGHT BUT THE GRADIENT WILL GENERALLY BE SOUTH TO NORTH. THE
GRADIENT WILL THUS BE PARALLEL TO THE 850 MB WIND DIRECTION WHICH
SHOULD LIMIT THE DOWNWARD MOMENTUM OF THE WINDS AND REDUCE SURFACE
SPEEDS SOME. STILL MANY AREAS WILL SEE GUSTY SURFACE WINDS OF 30-40
MPH AND ISSUED WIND ADVISORIES WILL CONTINUE. A STRONG GRADIENT
EARLY THIS MORNING ACROSS SOUTHERN UNION COUNTY HAS BEEN CAUSING
WINDS IN THE LADD AND PYLES CANYONS TO RUN 30-40 MPH. THESE WINDS
ARE EXPECTED TO CONTINUE UNTIL LATE MORNING AND AN ADVISORY WAS
RAISED AROUND MIDNIGHT. WILL ALSO BE MONITORING WINDS OVER THE
NORTHERN BLUE MOUNTAINS. AT THIS TIME A 30-40 MPH FORECAST IS
HOLDING...BUT IF THERE IS A NOTICEABLE INCREASE WILL ISSUE A HIGH
WIND WARNING FOR THIS AREA. THESE STRONG WINDS WILL PERSIST INTO THE
EVENING...AND FOR A FEW LOCATIONS (THE COLUMBIA RIVER GORGE AND THE
KITTITAS VALLEY) THE WINDS MAY REACH THEIR PEAK AS GRADIENTS SHOULD
BECOME MORE WEST-EAST.

A SLOW MOVING...BUT WEAK COLD FRONT MOVES ACROSS THE REGION TONIGHT
KEEPING CHANCES OF PRECIP HIGH. SNOW LEVELS WILL SLOWLY FALL
TONIGHT...BUT WILL ONLY LOWER DOWN TO 4000-4500 FEET ACROSS SOUTHERN
WASHINGTON AT THEIR LOWEST. CONDITIONS SHOULD BEGIN TO DRY OUT...
WITH ONLY ISOLATED TO SCATTERED SHOWERS...THURSDAY DUE TO THE FINAL
DEPARTURE OF THE WEAK COLD FRONT AND THE NORTHWEST FLOW ALOFT. 90

.LONG TERM...THURSDAY NIGHT THROUGH SATURDAY...GFS AND NAM MODELS
ARE IN GOOD AGREEMENT FOR THIS TIME WITH SLIGHT DIFFERENCES. HOWEVER
GFS SEEMS TO BE THE FAVORED MODEL OF CHOICE LATELY. WINDS WILL DIE
DOWN AS THE TIGHT SURFACE GRADIENT PUSHES OFF TO THE EAST THURSDAY
EVENING. A RIDGE OF HIGH PRESSURE WILL BUILD IN FRIDAY. THE NAM
MODEL SUGGEST A SLIGHTLY SLOWER PROGRESSION OF THE RIDGE. IF THIS
TURNS OUT TO BE THE CASE THE WINDS MAY LINGER A BIT LONGER EAST OF
THE FOOTHILLS OF THE BLUE MOUNTAINS INTO EARLY FRIDAY MORNING. THIS
MAY AFFECT THE HIGH TEMPERATURE MAKING IT A BIT COOLER THAN CURRENT
FORECAST HOLDS FOR FRIDAY. LEANING TOWARDS GFS SOLUTIONS WILL
PROVIDE UNSEASONABLY WARM TEMPERATURES FRIDAY AND SATURDAY WITH THE
FASTER PROGRESSION OF THE RIDGE. PATCHY FOG WILL BE A CONCERN FOR
THE COLUMBIA RIVER GORGE...LOWER COLUMBIA BASIN...AND THE YAKIMA
VALLEY IN THE MORNINGS. MODEL SOUNDINGS INDICATE INVERSIONS SETTING
IN PLACE FRIDAY MORNING...WHICH WILL HELP AID IN FOG IF THE RHS GET
HIGH ENOUGH. WEBER

SATURDAY NIGHT THROUGH TUESDAY...00Z RUNS OF THE MEDIUM RANGE MODELS
ARE INDICATING AN AMPLIFIED PROGRESSIVE FLOW FROM THE LATTER HALF OF
THE WEEKEND THROUGH THE MIDDLE OF NEXT WEEK. MOST OF THE SHORT WAVES
APPEAR TO REMAIN NORTH OF THE AREA BUT ENOUGH UNCERTAINTY REMAIN
SUCH THAT CHANGES IN THE EXTENDED WERE NOT WARRANTED AT THIS TIME.
OPERATIONAL MODELS AND A MAJORITY OF ENSEMBLE MEMBERS SHOW SOME FORM
OF SHORTWAVE CLIPPING NORTHEASTERN WASHINGTON SATURDAY NIGHT WHICH
COULD BRING SOME LIGHT RAIN TO THE WASHINGTON CASCADES AND HIGHER
ELEVATIONS OF NORTHEASTERN OREGON. RIDGING THEN CROSSES THE AREA
THROUGH MOST OF MONDAY FOR WHAT WILL LIKELY BE DRY CONDITIONS.
ANOTHER SHORTWAVE, ALBEIT STRONGER AND DEEPER, CROSSES MONDAY NIGHT
AND TUESDAY PER THE OPERATIONAL GFS WHILE THE ECMWF HAS A STRONGER
SOLUTION AMPLIFYING OFFSHORE AND BRINGING IT ACROSS SLOWER THROUGH
WEDNESDAY. AGREE WITH EXISTING FORECAST FOR VALLEY AND BASIN FOG
NEARLY EVERY NIGHT/MORNING. GIVEN POTENTIAL FOR LIGHT WINDS AND
OTHERWISE LITTLE MIXING, THE BASIN MAY EVEN BE HARD PRESSED TO SEE
THE FOG/STRATUS DISAPPEAR FOR A SEVERAL DAY STRETCH. /JBONK

&&

.AVIATION...12Z TAFS...ALL TAF SITES CAN EXPECT TO SEE VERY BREEZY
CONDITIONS OVER THE NEXT 24 HOURS AS A TIGHT PRESSURE GRADIENT WILL
PROVIDE WIND IN EXCESS OF 25 KTS AND GUSTS AROUND 45 KTS AT SOME
LOCATIONS. MAIN TERMINAL OF CONCERN IS KPSC WHERE GUSTS COULD START
EXCEEDING 45 KTS AS EARLY AS 16Z. WILL CONTINUE TO KEEP AN EYE ON
WINDS FOR POSSIBLE AIRPORT WEATHER WARNINGS TO BE ISSUED. CIGS ARE
EXPECTED TO STAY ABOVE 3500 FEET FOR ALL TAF SITES...KEEPING
CONDITIONS IN THE VFR CATEGORY. HOWEVER LOCALIZED BRIEF PERIODS OF
MVFR CIGS ARE POSSIBLE FOR ALL TAF SITES WITH VCSH AND -RA SHOWERS
POSSIBLE. WEBER

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  66  47  58  35 /  60  60  20  10
ALW  66  48  57  37 /  60  60  20  10
PSC  68  45  59  35 /  40  30  10  10
YKM  63  37  55  31 /  40  20  10  10
HRI  67  46  59  34 /  40  30  20  10
ELN  58  40  53  32 /  60  30  20  10
RDM  65  42  59  30 /  40  50  20  10
LGD  58  43  53  32 /  80  70  30  10
GCD  60  41  56  35 /  70  60  30  10
DLS  63  49  59  37 /  60  40  20  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING
     FOR ORZ041-042-044-050-501-504.

     WIND ADVISORY UNTIL 10 AM PST THIS MORNING FOR ORZ049.

WA...WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING
     FOR WAZ024-026>029-501-502.

&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
90/89/89
Hazardous weather outlook, Nov 12, 5:25 AM PST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
525 AM PST WED NOV 12 2008

ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-131315-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
525 AM PST WED NOV 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

STRONG WIND
     EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
     OF THE SOUTHERN CASCADES OF WASHINGTON, EASTERN COLUMBIA RIVER
     GORGE OF WASHINGTON, KITTITAS VALLEY, YAKIMA VALLEY, LOWER
     COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS
     OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
     CENTRAL OREGON, LOWER COLUMBIA BASIN OF OREGON, GRANDE RONDE
     VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF
     OREGON, NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES

A STRONG WESTERLY FLOW WILL BRING STRONG WINDS TO A LARGE PORTION OF
THE AREA THROUGH THIS EVENING. TIGHT PRESSURE GRADIENTS WILL ALLOW
SOME THE STRONG WIND ALOFT TO MIX TO THE SURFACE FROM MID MORNING
THROUGH THE EARLY EVENING. WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS
WILL BE POSSIBLE ACROSS THE ABOVE LISTED AREAS...AS A RESULT WIND
ADVISORIES ARE IN EFFECT. FOR FURTHER INFORMATION PLEASE SEE THE
PRODUCT PDXNPWPDT.

THE STRONG WEST FLOW WILL ALSO KEEP WET WEATHER CONDITIONS OVER THE
PACIFIC NORTHWEST THROUGH TONIGHT. BEST CHANCES OF PRECIPITATION
WILL BE ALONG AND JUST EAST OF THE CASCADE CREST...AND ALONG WEST
FACING SLOPES OF THE INTERIOR NORTHWEST MOUNTAINS. THE HEAVY RAIN OF
THE PAST DAY OR TWO WILL RESULT IN SUBSTANTIAL RISES ON RIVERS AND
STREAMS...WITH THE GREATEST AREA OF CONCERN BEING ALONG THE EAST
SLOPES OF THE SOUTH AND CENTRAL WASHINGTON CASCADES AND OVER THE
EASTERN MOUNTAINS OF OREGON AND WASHINGTON. HOWEVER...AT THIS TIME
FLOODING IS NOT EXPECTED. PLEASE SEE THE PRODUCT PDXESFPDT FOR MORE
DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

AN UPPER LEVEL HIGH PRESSURE IS EXPECTED TO REBUILD OVER THE EASTERN
PACIFIC THURSDAY. THIS WILL PLACE THE REGION UNDER A SOMEWHAT DRIER
NORTHWEST FLOW. THE UPPER LEVEL RIDGE WILL SHIFT EAST TOWARDS THE
REGION BEGINNING ON FRIDAY. THIS HIGH WILL BRING DRY WEATHER WITH
LIGHT WINDS THROUGH THE WEEKEND INTO EARLY NEXT WEEK. FOGGY
CONDITIONS MAY BECOME A PROBLEM OVER THE COLUMBIA BASIN THIS
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 11:52 PM PSTWind AdvisoryPDTUnion15 hr
Nov 12, 9:05 AM PSTAreal Flood AdvisoryPDTKittitas, Yakima24 hr

Nearby

High Wind Warnings in Oregon, 2008High Wind Warnings in Washington, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.